MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number 84592
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the catheter was fractured.The target lesion was located in the splenic artery.A direxion fathom-16 system was selected for use.During the embolization process with a coil, the catheter was noted to be fractured after the procedure on supra distal.The device was simply removed without any intervention.The procedure was completed with a different device.No complications were reported, and patient was stable post procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The device shaft was visually and microscopically analyzed for any damage.The device showed a fracture located 68cm from the hub.The device was not completely separated the inner liner was still attached.Inspection of the remainder of the device, apart from the observed damage revealed no other damage or irregularities.A fractured shaft was confirmed.

Brand Name
DIREXION FATHOM-16 SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16702004
Report Number2124215-2023-15406
Device Sequence Number5670554
Product Code KRA
UDI-Device Identifier08714729839668
UDI-Public08714729839668
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2024
Device Model Number84592
Device Catalogue Number84592
Device Lot Number0029127020
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/16/2023
Supplement Date Received by Manufacturer05/01/2023
Initial Report FDA Received Date04/07/2023
Supplement Report FDA Received Date05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age38 YR
Patient SexMale
Patient Weight65 KG